Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 10, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 15, 2001, 9:33 AM EDT for Hamilton County, Meigs County, Rhea County, Tennessee. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 15, 2001, 9:33 AM EDT (13:33 UTC)
- Expired
- Apr 15, 2001, 10:15 AM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Hamilton County, TN, Meigs County, TN, Rhea County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 9:40 AM EDT | Thunderstorm Wind | Ten Mile, TN | Trees down. |
| Apr 15, 9:50 AM EDT | Thunderstorm Wind | Birchwood, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 9:00 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 482 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 151334 SVRMRX TNC065-121-143-151415- /NEW.KMRX.SV.W.0045.151333-151415/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 933 AM EDT SUN APR 15 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN EAST TENNESSEE MEIGS COUNTY IN EAST TENNESSEE RHEA COUNTY IN EAST TENNESSEE * UNTIL 1015 AM EDT * AT 928 AM EDT(828 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM GRAYSVILLE TO 9 MILES SOUTHWEST OF SIGNAL MOUNTAIN...OR FROM 6 MILES WEST OF DAYTON TO 9 MILES EAST OF JASPER...MOVING SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... DAYTON AROUND 940 AM EDT RED BANK AROUND 945 AM EDT MIDDLE VALLEY AROUND 950 AM EDT CHATTANOOGA AROUND 955 AM EDT BIRCHWOOD AROUND 1000 AM EDT BIG SPRING AROUND 1005 AM EDT THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY $$ LAT...LON 3566 8502 3505 8546 3503 8519 3562 8469 GH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 4:25 AM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Apr 15, 4:25 AM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 425 AM EDT SUN APR 15 2001 15/00Z MODELS ARE NOW INDICATING THAT S/W ENERGY APPROACHING THE MID MISSISSIPPI RIVER VALLEY WILL BE THE DOMINANT WEATHER FEATURE AFFECTING THE FORECAST AREA TODAY AND TONIGHT...WITH SHOWERS AND THUNDERSTORMS THROUGH THE EARLY SECOND PERIOD. IN PARTICULAR... FOR THIS AFTERNOON AND EARLY EVENING...IMPRESSIVE 1000/850-MB QG FORCING PHASES WITH A DEVELOPING THETA-E RIDGE...AS A COLD FRONT IS DRAGGED SOUTH OF THE BACK SIDE OF THE DOMINANT U/L S/W. ETA CAPES AND LI/S BECOME STRONGLY UNSTABLE JUST AHEAD OF THE FRONT ~ 00Z...AND LOW-LAYER SHEAR SUPPORTS THE POTENTIAL FOR WIND DAMAGE. THEN...EXPECT POST-FRONTAL PARTIAL CLEARING CENTRAL/SOUTH WITH CLOUDS HOLDING TOUGHER IN THE NORTHEAST. MONDAY...A VERY STRONG ARCTIC COLD FRONT PUSHES THROUGH THE FORECAST AREA IN THE P.M., WITH VERY COLD TEMPERATURES ALOFT POISED JUST TO THE NORTH. H8 TEMPERATURES FALL CLOSE TO -10 C IN THE NORTH BY 17/12Z...PRODUCING SOME L/L INSTABILITY AND A SWATH OF HIGH R/H. WILL LOWER TUESDAY MORNING TEMPERATURES...AND CALL FOR A CHANCE POP OF RW/SW ALL THE WAY DOWN INTO THE SOUTHERN MOUNTAINS (UPSLOPE FLOW SUPPORTS THIS EXTENSION). BASICALLY ACCEPTED A MOS TEMPERATURE BLEND BETWEEN THE MAV AND FWC... WITH NO FAN VALUES AVAILABLE. FCSTID = 4 CHA 72 51 70 44 / 100 40 0 10 TYS 70 50 66 41 / 100 40 0 20 TRI A 69 45 61 38 / 70 40 0 30 OQT 70 50 65 40 / 100 40 0 20 .MRX... NC...NONE. TN...NONE. VA...NONE. DM
In the hours before
Special weather statement, Apr 15, 6:00 AM EDT, 3 hours 33 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-152200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 600 AM EDT SUN APR 15 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION TODAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS EAST TENNESSEE...EXTREME SOUTHWEST NORTH CAROLINA...AND SOUTHWEST VIRGINIA FROM LATE MORNING THROUGH THIS AFTERNOON. THE MOST LIKELY SEVERE WEATHER WILL BE DAMAGING STRAIGHT LINE WINDS. THERE MAY ALSO BE HAIL TO ONE INCH IN DIAMETER. AN ISOLATED TORNADO CAN NOT BE RULED OUT. A FAIRLY STRONG UPPER LEVEL SYSTEM AND AN ASSOCIATED COMPLEX FRONTAL SYSTEM WILL MOVE TOWARD AND THROUGH THE AREA TODAY. THE BEST CHANCES FOR SEVERE STORMS WILL BE FROM LATE MORNING TO EARLY AFTERNOON...AS AN AREA OF PRE-EXISTING STRONG TO SEVERE THUNDERSTORMS MOVES INTO THE AREA FROM THE WEST. AS THESE STORMS MOVE EAST...AIR NEAR THE SURFACE WILL BECOME MORE MOIST AND WARM...AND COOLER AIR WILL MOVE IN ALOFT. THIS COMBINATION WILL RESULT IN A DESTABILIZATION OF THE ATMOSPHERE. IN ADDITION...RELATIVELY STRONG WINDS A FEW THOUSAND FEET ABOVE THE SURFACE WILL MOVE INTO THE AREA. THESE WINDS MAY BE BROUGHT DOWN TO THE SURFACE IN THUNDERSTORMS...HELPING INCREASE THE CHANCE OF DAMAGING WINDS. STRAIGHT LINE WINDS TO 70 MPH WILL BE POSSIBLE. HAIL TO ONE INCH IN DIAMETER WILL ALSO BE POSSIBLE. FINALLY...AN ISOLATED TORNADO CAN NOT BE RULED OUT. SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS MORNING THROUGH THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS FOR THE LATEST ON THIS POTENTIAL SEVERE WEATHER EVENT. SP
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:11 AM EDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 49 min |
| Apr 15, 9:11 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 49 min |
| Apr 15, 10:04 AM EDT | Severe Thunderstorm Warning | MRX | Bradley | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.